Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 8, 2014, 3:06 PM EDT for Marion County, Monongalia County, Wetzel County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 8, 2014, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Marion County, WV, Monongalia County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 106 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:31 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 8, 1:31 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT TUE JUL 8 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT PASSAGE TODAY AND THIS EVENING. A SECONDARY FRONT WILL PUSH THROUGH WEDNESDAY BEFORE HIGH PRESSURE BUILDS OVERHEAD FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION CONTINUES TO DEVELOP ALONG THE SOUTHERN FLANK OF THE MCS FROM THIS MORNING AS WAS PROGGED FROM THE HRRR. WHILE CLOUD COVER HAS TEMPERED INSTABILITY A BIT...CAPE CONTINUES TO INCREASE OVER WESTERN PA. THIS AND THE INCREASED SHEAR FROM THE STRENGTHENING LOW-MID LEVEL JET SHOULD HELP TO SUPPORT STRONG- SEVERE THUNDERSTORMS THROUGH THE AFTERNOON. WIND SHEAR IS UNIDIRECTIONAL...INDICATIVE OF A SEVERE WIND THREAT AND BOWING SEGMENTS ALONG THE DEVELOPING SQUALL LINE. THIS THREAT SHOULD CONTINUE TO INCREASE AS THE LINE SHIFTS EASTWARD. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA WITH AN ENHANCED WIND THREAT OUTLINED BY SPC OVER NW PA. WHILE WIND WILL REMAIN THE PRIMARY THREAT AN ISOLATED TORNADO COULD NOT BE RULED OUT ALONG THE LINE THIS AFTERNOON. PWAT VALUES WILL ALSO BE IN THE 1.50-1.75 RANGE THROUGH THIS EVENING...SO HEAVY DOWNPOURS AND SOME LOCALIZED FLOODING COULD BE POSSIBLE. ALL OF THE MODEL GUIDANCE SUGGESTS THAT A SECOND LINE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING WITH ANOTHER WEAK SHORTWAVE PASSAGE. CONSIDERING ITS LATER TIMING...DO NOT EXPECT THERE TO BE AS MUCH OF A THREAT FOR SEVERE WITH IT...BUT WILL KEEP LIKELY POPS THROUGH THE FIRST HALF OF TONIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... INSTABILITY WITH COLDER AIR ALOFT WITH TROUGHING OVER THE REGION WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY ON WEDNESDAY BEFORE HIGH PRESSURE BEGINS TO REGAIN CONTROL WEDNESDAY NIGHT. SFC HIGH PRESSURE BUILDS IN OVER THE SRN GREAT LAKES WEDS NIGHT INTO THURS WITH DRYING EXPECTED. DAYTIME HIGHS SHOULD TOP OUT NEAR AVERAGE FOR THIS TIME OF YEAR...WHILE NIGHTTIME LOWS THURS AND FRI COULD BE A FEW DEGREES COOLER THAN AVERAGE AS MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW ENHANCED RADIATIONAL COOLING. && .LONG TERM /SATURDAY THROUGH MONDAY/... SFC HIGH GETS SQUEEZED OUT OF THE AREA SAT AS A WEAK AND RELATIVELY DRY FRONT SAGS SOUTHWARD THROUGH THE GREAT LAKES AND APPROACHES FOR SUN. MODELS HAVING A DIFFICULT TIME CONVERGING ON A SINGLE SOLN NEXT WEEKEND...BUT THEY DO DEPICT THE FRONT REINFORCING THE BROAD UPPER TROF OVER THE ERN CONUS. COOLER AIR SHOULD BEGIN TO SEEP IN FROM THE NORTHWEST UNDER THIS REGIME...WITH MULTIPLE DISTURBANCES PASSING THROUGH THE TROF. TRENDED TEMPS A BIT LOWER HEADING INTO NEXT WEEKEND...AND CONTINUED WITH LESS DETERMINISTIC POPS...ORIENTING HIGHER CHC POPS ALONG THE FRONT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... REDEVELOPMENT OF A BKN LN OF TSTMS IS EXPECTED THROUGH THE AFTN AS A CDFNT ADVNS ACRS THE RGN...WITH A PD OF AT LEAST MVFR RSTRNS AND GUSTY WNDS. EXP A LT AFTN/EVE FROPA WITH GENL VFR CONDS TO FOLLOW. .OUTLOOK.../WEDNESDAY THROUGH SATURDAY/... RSTRNS ARE PSBL IN SCT TSTMS WED WITH A CROSSING DISTURBANCE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 8, 1:12 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 112 PM EDT TUE JUL 8 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-091715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 112 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland | 62 min |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Beaver, Butler, Clarion, Lawrence | 60 min |
| Jul 8, 2:47 PM EDT | Tornado Warning | PBZ | Mercer, Venango | 32 min |
| Jul 8, 3:12 PM EDT | Tornado Warning | PBZ | Armstrong, Butler, Clarion | 33 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 34 min |
| Jul 8, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 27 min |
| Jul 8, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 45 min |
| Jul 7, 8:10 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 50 min |
| Jul 7, 8:30 PM EDT | Special Weather Statement | PBZ | Belmont | 30 min |
| Jul 8, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Muskingum, Noble | 41 min |
| Jul 8, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 34 min |
| Jul 8, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 66 min |
| Jul 8, 3:33 PM EDT | Tornado Warning | PBZ | Monongalia, Preston | 42 min |
| Jul 8, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 45 min |
| Jul 8, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 55 min |
| Jul 8, 7:07 PM EDT | Special Weather Statement | PBZ | Marshall | 23 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.